Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Labia minora has brown edges, is it normal ?

hi, im 15 and my Labia minora has brown edges, i got told it might be through sex but have never had it so it cant be that, is something wrong or is it normal?
Sat, 14 May 2011
Report Abuse
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello.
Thanks for choosing HealthcareMagic forum.
The brown edges of labia minora are usually due to the pigmentation in that area.It can be the result of excessive sun tanning or due to some ointment used by you. Hormonal changes may also be responsible for the pigmentation. Usually it is irreversible.
Hope I have answered your query. I will be available if you have any further queries.
Regards
Dr. Rakhi Tayal
drrakhitayal@gmail.com
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hey, I am 16 years old and I noticed today an odd thing w/ my labia minora . One side has always been bigger than the other, not big as in like swollen, but just a bigger flap of skin . I noticed that on the edges though it was kinda brown and that it has less feeling than the smaller one. I can squeeze it and twist it around and not feel anything. I dunno if it has always been like that, or if it just came up, I don t look down there regularly. Is this normal, or is this a health problem i should be concerned about?

doctor1 MD

I m a teenager and a virgin. My labia minora is longer than my outer labia, and this brownish color. I think its ugly and not normal. Should I be worried or is this normal. I m very self consious, and I m afria to let boyfriend go down on me and get turned off. Any help?

doctor1 MD

does masturbation above the underwear or pants affect the hymen (virginity purposes)......and i dont check usually or hardly never but i checked recently and saw that my labia minora is dark in color purple/brown is that normal or does it have to do with me masturbating and is this also an indicator to the hymen being ruptured

Recent questions on  Sun tanning

doctor1 MD

i was diagnosised with thyroiditis 3 years ago. I have been on synthroid for almost 3 years. But before that, I had an infection and was placed on oral doxycycline. we have a pool and i was out in the pool all weekend with sunscreen on. Then my daughter and i went to the beach, stayed about 2 hours, walking around and sitting on the beach. no problems. then on our way home, i started to get sick, nausa and diarrhea. by the end of the night, i was having chills and teeth chattering. thought it was from dehydration, but i was hydrated through out the day. ever since then, every time i am in the sun and get a slight redness, i go through the same thing again. it has been going on for 3 1/2 years. no one seems to know what is the problem. i have been tested for lupus, and so far it has come back negagtive. I also had a ct scan to rule out carsonoid syndrom. That was negative also. I am going to be tested again in december for lupus. not sure if anyone else has anything similar to this. my doctor doesn t know where to go from here, but she keeps trying to find something by reading.... so for now, i mainly hibernate in the house on hot days. boo boo, cuz i like the sun! also something i forgot, I am on hormone replacement and it has helped with alot of the red face with being in the heat. so who knows what is the problem... any suggestions?

doctor1 MD

just started using a sunbed at a local centre today ,only had a 5min session but when I came out after about 10 mins I felt really ill couldn t really describe it but when I got home had a lie down for an hour ,feeling ok now ,what could this of been through as I was planning on going again in a couple of days time ,

doctor1 MD

hi! so im a tan addict and i tan alot. i recently was tanning (in a tanning bed!) using a tingle lotion and a day later i noticed little white spots everywhere on my tummie and back. I googled this and realised that it could possibly be Tenia Versicolor. But is it possible that its just a reaction from the tingle lotion and i shouldnt worry? however, if it is tenia versicolor, i already know i can use antefungal creams (Etc) but i also know that isnt gonna make it go away for ever. is there a way that i can get rid of tenia versicolor for ever? a pill or shot maybe?

doctor1 MD

I recently had an excision for a superficial spreading melanoma, that did start growing veritically, from my upper right shoulder on my back. I still have stitches and am waiting for this pathology to determine if the margins are clear. Since the excision I have veins that are becoming darker blue under that right arm pit, shoulder and chest area. Even after lots of sunblock and reapplication I did get a sunburn, however the joint of my shoulder and armpit meet where one of these dark blue veins are I burnt around the vein but did not burn on nor about 1/4-1/2 an inch all around this vein. Is this normal or something I should contact the doctor who did my excision? I don t want to bother him if unnecessary, but has been a week since excision and have one more week till I go back to see him.

doctor1 MD

My daughter was sun tanning for the last 3 days . She is fairly pale. She was in the heat for about 2 hours each day and put zero sunscreen and a ton of sun tanning lotion so she can get a quick XXXXXXX Well, that didn't work well at all. She went...

doctor1 MD

Tanned Skin with Acne Spot Kindly suggess any effective cream for skin lightening and spot removal within short period of time

doctor1 MD

Hii, me KB. Of 25 years old. My skin tone is dark, I hv already used cream melacare and otherone I forgot bt after stop using my skin become darker den normal skin tone. Wt to do? Should I use the Eukroma cream for glow? Will remain there effect...